Alert archive / Nebraska / Tornado Warnings in 1999
Tornado Warning 14, NWS Cheyenne, WY
NWS Cheyenne, WY issued this tornado warning at Jun 10, 1999, 7:29 PM MDT for Sioux County, Nebraska. It was in force for 16 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 10, 1999, 7:29 PM MDT (01:29 UTC)
- Expired
- Jun 10, 1999, 7:45 PM MDT
- In force
- 16 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties
County Sioux County, NE
The radar
The Cheyenne radar (KCYS), 172 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 7:30 PM MDT | Tornado F0 | Harrison, NE | Tornado 10 miles north of Scottsbluff, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 1.5 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 438 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
661 WFUS1 KCYS 110131 RRA TORCYS NEC165-110145- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 729 PM MDT THU JUN 10 1999 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * TORNADO WARNING FOR... SOUTH CENTRAL SIOUX COUNTY IN THE NEBRASKA PANHANDLE * UNTIL 745 PM MDT * AT AT 727 PM MDT... SPOTTERS INDICATED A TORNADO 10 MILES NORTH OF SCOTTS BLUFF IN SOUTH CENTRAL SIOUX COUNTY NEBRASKA...NEAR HIGHWAY 71...MOVING NORTHEAST AT 20 MPH. * THE TORNADO IS EXPECTED TO STAY OVER OPEN COUNTRY. IF YOU ARE IN A CAR...GO IN A NEARBY STURDY BUILDING AS A LAST RESORT LIE FLAT IN A DITCH AND COVER YOUR HEAD. PAL
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this tornado warning went out at Jun 10, 3:08 PM MDT, 4 hours 21 minutes earlier.
Area forecast discussion, Jun 10, 3:08 PM MDT, 4 hours 21 minutes before
SOUTHEAST WYOMING/NEBRASKA PANHANDLE AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 308 PM MDT THU JUN 10 1999 SVR TSTM WATCH ISSUED FOR SE WY AND MUCH OF NEBRASKA PNHNDL UNTIL 02Z THIS EVENING. STG TSTMS HAVE DVLPD OVER RIW/CPR AREAS S TO BTWN LAR AND RWL WITH OTHER WKR TSTMS IN SW WY CURRENTLY. LAPS SHOWS ONLY WK INSTABILITY SO FAR E OF LAR RANGE IN SE WY AND THRU PNHNDL AS AMS HAS STAYED ON COOL SIDE. WILL BE INTERESTING TO SEE WHAT OCCURS WITH THE STG STORMS W OF AREA NOW AS THEY CONT ENE. WILL GO WITH LKLY POPS OVER MOST OF CWA. OVERALL...NO MAJOR MDL DIFFERENCES. NGM HAS STGST INSTABILITY THIS EVENING AND KEEPS IT OVERNIGHT WHILE ETA/AVN SHOW THE NEG LI WKNG OVERNIGHT AND HAVE MORE REDVLPG FRI AFTN. ATTM...PREFER THE LATTER IDEA. ALL OF THE MDLS TAKE A VORT MAX TO NERN WY BDR BY 12Z FRI WITH SHRTWV TRAILING SSWWD WHICH COULD STILL AFFECT SE WY AND THE NEBRASKA PNHNDL FRI AFTN. LOW SCT POPS SHOULD BE ENOUGH IN CWA FRI AFTN...WITH 20-30 PERCENT PLENTY FOR FRI EVENING. FLOW DRIES SLGTLY FOR SAT AND WILL ONLY GO WITH 10-20 PERCENT FOR PM TSTMS THEN...WITH 30 PERCENT IN MTNS. FAN/FWC TEMPS CLOSE AND APPEAR REASONABLE. .CYS... WY...NONE. NE...NONE. JLH
In the hours before
Special weather statement, Jun 10, 2:26 PM MDT, 5 hours 3 minutes before
WYZ066>070-110200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 226 PM MDT THU JUN 10 1999 ...SEVERE THUNDERSTORM WATCH FOR SOUTHEAST WYOMING AND PARTS OF THE WESTERN NEBRASKA PANHANDLE UNTIL 800 PM... A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR SOUTHEAST WYOMING AND PARTS OF THE WESTERN NEBRASKA PANHANDLE UNTIL 900 PM... IN WYOMING...THIS WATCH AFFECTS PEOPLE IN PLATTE...GOSHEN... LARAMIE AND EASTERN ALBANY COUNTIES. THIS INCLUDES THE CITIES OF CHEYENNE...PINE BLUFF...TORRINGTON AND WHEATLAND. THE CITY OF LARAMIE IS NOT INCLUDED IN THE WATCH. IN THE NEBRASKA PANHANDLE...THE WATCH AFFECTS SCOTTS BLUFF... BANNER...KIMBALL...BOX BUTTE...CHEYENNE AND SOUTHERN SIOUX COUNTIES. THIS INCLUDES SCOTTSBLUFF...ALLIANCE...SIDNEY AND KIMBALL. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY LIGHTNING IN AND CLOSE TO THE WATCH AREA. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION STATEMENTS FOR LATER STATEMENTS AND POSSIBLE WARNINGS. WCJIN-WYSE- BANN
Special weather statement, Jun 10, 2:26 PM MDT, 5 hours 3 minutes before
WYZ066>070-110200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 226 PM MDT THU JUN 10 1999 ...SEVERE THUNDERSTORM WATCH FOR SOUTHEAST WYOMING AND PARTS OF THE WESTERN NEBRASKA PANHANDLE UNTIL 800 PM... A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR SOUTHEAST WYOMING AND PARTS OF THE WESTERN NEBRASKA PANHANDLE UNTIL 900 PM... IN WYOMING...THIS WATCH AFFECTS PEOPLE IN PLATTE...GOSHEN... LARAMIE AND EASTERN ALBANY COUNTIES. THIS INCLUDES THE CITIES OF CHEYENNE...PINE BLUFF...TORRINGTON AND WHEATLAND. THE CITY OF LARAMIE IS NOT INCLUDED IN THE WATCH. IN THE NEBRASKA PANHANDLE...THE WATCH AFFECTS SCOTTS BLUFF... BANNER...KIMBALL...BOX BUTTE...CHEYENNE AND SOUTHERN SIOUX COUNTIES. THIS INCLUDES SCOTTSBLUFF...ALLIANCE...SIDNEY AND KIMBALL. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY LIGHTNING IN AND CLOSE TO THE WATCH AREA. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION STATEMENTS FOR LATER STATEMENTS AND POSSIBLE WARNINGS. WCJIN-WYSE- BANN
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:00 PM MDT | Tornado Warning | CYS | Sioux | 15 min |
| Jun 10, 7:46 PM MDT | Tornado Warning | CYS | Sioux | 29 min |
| Jun 10, 8:20 PM MDT | Tornado Warning | CYS | Sioux | 30 min |
| Jun 10, 8:25 PM MDT | Tornado Warning | CYS | Box Butte | 30 min |
Nearby
Tornado Warnings in Nebraska, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.